Dristan (Phenylephrine – Chlorpheniramine – Acetaminophen)

DRISTAN® DRISTAN® EXTRA STRENGTH

Whitehall-Robins

Phenylephrine – Chlorpheniramine – Acetaminophen

Decongestant – Antihistamine – Analgesic

Indications And Clinical Uses: For the symptomatic relief of colds, sinusitis, hay fever or other upper respiratory allergies, nasal congestion, sneezing, runny nose, fever, headache, minor aches and pains.

Contra-Indications: Hypersensitivity to any of the components. Patients receiving MAO inhibitors.

Precautions: Use with caution on elderly patients or patients with allergy to acetaminophen, chronic alcoholism, serious liver or kidney disease, diabetes, heart or thyroid disease, high blood pressure, chronic lung disease, glaucoma, difficulty in urination due to enlarged prostate, or pregnant or nursing, or taking antidepressants, other antihistamines, tranquilizers, or sedating drugs.

Occupational Hazards: Patients should be cautioned not to operate vehicles or hazardous machinery until their response to the drug has been determined. Since the depressant effects of antihistamines are additive to those of other drugs affecting the CNS, patients should be cautioned against drinking alcoholic beverages or taking hypnotics, sedatives, psychotherapeutic agents or other drugs with CNS depressant effects during antihistamine therapy.

Pregnancy and Lactation: Caution should be exercised before giving to women who are pregnant or nursing a baby.

Adverse Reactions: Slight to moderate drowsiness may occur. Other possible adverse reactions may include restlessness, dry mouth, nervousness, visual disturbances, dermatitis, weakness and nausea.

In therapeutic doses, acetaminophen is relatively non-toxic. Chronic use of large doses of acetaminophen may produce more significant toxicity.

Renal: Nephropathy, including papillary renal failure has been reported following consumption of large amounts of acetaminophen. Renal tubular necrosis has been associated occasionally with hepatic injury produced by acetaminophen overdose.

Hematologic: Neutropenia and thrombocytopenia purpura have been reported and rarely agranulocytosis.

Hypersensitivity: Laryngeal edema, angioedema and anaphylactoid reactions may occur rarely.

Hepatic: Hepatic toxicity has been associated with acetaminophen in overdose. Chronic use of high doses, e.g., 5 g daily for several weeks in adults or 150 mg/kg/day for 2 to 4 days in children, has also been associated with hepatotoxicity. Alcoholics, patients with liver disease, the malnourished and patients taking drugs that induce hepatic microsomal enzymes, may be at increased risk for hepatic toxicity.

Respiratory: May aggravate bronchospasm in patients sensitive to ASA or other analgesics.

Dosage And Administration: Dristan: Adults: 2 tablets every 4 hours not to exceed 8 tablets daily. Children 6 to 12 years: 1 tablet every 4 hours, not to exceed 4 tablets daily. Children under 6 years: Consult a physician.

Dristan Extra Strength: Adults: 2 caplets every 4 hours not to exceed 8 caplets daily. Use only on the advice of a physician. Children under 12 years: Consult a physician.

Availability And Storage: Dristan: Each yellow and white layered regular strength tablet contains: phenylephrine HCl 5 mg, chlorpheniramine maleate 2 mg and acetaminophen 325 mg. Nonmedicinal ingredients: calcium stearate, cellulose, croscarmellose sodium, crospovidone, D&C yellow No. 10, FD&C yellow No. 6, polyethylene glycol, povidone, pregelatinized starch and stearic acid. Energy: 0.19 kJ (0.05 kcal). Blister packages of 24, 48 and 72.

Dristan Extra Strength: Each yellow and white layered extra strength caplet contains: phenylephrine HCl 5 mg, chlorpheniramine maleate 2 mg and acetaminophen 500 mg. Nonmedicinal ingredients: calcium stearate, cellulose, croscarmellose sodium, crospovidone, D&C yellow No. 10, FD&C yellow no. 6, polyethylene glycol, povidone, pregelatinized starch and stearic acid. Energy: 0.80 kJ (0.19 kcal). Blister packages of 24.

DRISTAN® DRISTAN® EXTRA STRENGTH Whitehall-Robins Phenylephrine – Chlorpheniramine – Acetaminophen Decongestant – Antihistamine – Analgesic

Connected Diseases :

Allergic Rhinitis

General Illness Information Common Name: Hay Fever Medical Term: Allergic Rhinitis Description: Allergic response to airborne inhaled allergens affecting the upper respiratory tract (nose, sinuses,…

Hay Fever

General Illness Information Common Name: Hay Fever Medical Term: Allergic Rhinitis Description: Allergic response to airborne inhaled allergens affecting the upper respiratory tract (nose, sinuses,…

Common Cold

General Illness Information Medical Term: Upper Respiratory Infection, URI Common name: Common Cold Description: A contagious viral infection of the upper-respiratory passages Causes: Any of at…